Listen Live
HomeNewsNorth Bay-Parry Sound health unit suspect carfentanil in overdose

North Bay-Parry Sound health unit suspect carfentanil in overdose

- Advertisement -

Health experts can’t confirm it, but they strongly suspect a person was unknowingly taking carfentanil.

The North Bay-Parry Sound District Health Unit say they believe a patient they treated in North Bay was showing the symptoms of a carfentanil overdose. The person was taking what they thought was cocaine, but if health officials are right they were actually taking a drug 10 000 times more toxic than morphine, and 100 times more dangerous than fentanyl. They were treated with naloxone, a medicine that counteracts opiates and keeps people from overdosing.

Carfentanil is used primarily as a tranquilizer for elephants and other large animals. There have been no confirmed uses of carfentanil in Parry Sound.

- Advertisement -
- Advertisment -
- Advertisment -
- Advertisment -

Continue Reading